MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM HEADLESS COMPRESSION SCREW-LONG THREAD 18MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM HEADLESS COMPRESSION SCREW-LONG THREAD 18MM; SCREW,FIXATION,BONE
Model Number 02.226.318
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not available for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the 2.4mm headless compression screw-long thread 18mm would not fit over the correct threaded guide wire during a left radial head open reduction internal fixation (orif).The screw was removed and a 17 mm screw was used in its place.It is unknown if there was any surgical delay.Patient outcome and surgical outcome are unknown.Concomitant device reported: 1.1mm threaded guide wire 150mm (part # 292.622, lot # unknown, quantity # 1).This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Further it was reported that there was no delay and the surgery was completed successfully.The patient was fine.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr: the subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Date of report: the incorrect date was inadvertently utilized in previous medwatch.The correct date is august 21, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified deformed features on the distal cannulated tip.All three distal cutting tips show rolled over edges with one being rolled over so much that it is encroaching on the inside diameter/cannulation of the screw.Therefore, this complaint is confirmed and the received condition agrees with the reported condition.Functional test: a functional test to replicate the reported condition was not able to be performed at cq because the guide wire involved in the reported event was not returned.However, see dimensional inspection section below for attempted replication with gauge pins.Document/specification review: a review of the device history records was unable to be performed since the lot number was unknown.Therefore, the exact age of the returned screw could not be determined.Tabulated design drawing current revision m for the family of ø2.4mm self-drilling cannulated headless compression screws was reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection: the largest diameter gauge pin that would fit in the distal cannulated tip at cq was 1.00mm which is undersized with respect to specification of ø1.15mm+/-0.03mm per tabulated design drawing current revision m.The undersized condition is due to the burr like rolled over material edge.The largest diameter gauge pin that would fit in the proximal cannulated end at cq was 1.12mm which meets specification of ø1.15mm+/-0.03mm per tabulated design drawing current revision m.Conclusion: a definitive root cause for the damage on the screw tip could not be determined based on the provided information.The most likely cause is rough handling or pressure on the screw on a hard surface thereby rolling over the edges.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM HEADLESS COMPRESSION SCREW-LONG THREAD 18MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7856691
Report Number2939274-2018-53654
Device Sequence Number1980436
Product Code HWC
UDI-Device Identifier10886982059147
UDI-Public(01)10886982059147
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021556
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.226.318
Device Catalogue Number02.226.318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/10/2018
10/11/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/03/2018
10/12/2018
Patient Sequence Number1